| Catalog Number |
MCM20 |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Failure to Fire (2610); Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/25/2026.D4: batch #unk.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that there was a failure of clip deployment.Surgeon experienced criss-crossed clips; clips not deployed or failed to close properly and clips cutting on the vessels.It is only even one or two of the clips out of the 20.No patient consequence reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/13/2026 d4: batch # a9951d investigation summary the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the mcm20 device was returned with a clip in jaws and with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the device was cycled and it fed and formed the remaining eight (8) clips as intended.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Ensure that a clip is in the jaws.Position the jaws so that the clip completely surrounds the vessel to be ligated.Fully squeeze the handles together until they stop.As the handles are squeezed, the clip closes and occludes the vessel or tubular structure.Fully release the handles to return the instrument to its original open position.The next clip is automatically advanced.Inspect the jaws after each clip application to ensure the presence of a new clip before applying the next clip.Repeat steps as necessary to continue ligation of tissue.For optimal performance, periodically clean the instrument during the procedure by submerging the jaw and distal end of the applier shaft in saline.Device history review a manufacturing record evaluation was performed for the finished device batch a9951d number, and no non-conformances were identified.